I started taking this Macrobid on Dec 28/10 for 1 week twice a day and then about a week later I noticed loss of hair on my pillow and when washing my hair. Today is Feb 1, 2011 and I am still having the hair loss. Will the hair grow back??
Is hair loss a side effect of this Macrobid drug?
Question posted by Mary Burdeny on 1 Feb 2011
Last updated on 7 September 2020 by Kg20202020
I have taken Macrobid twice in the last 2-years and it made my hair fall out. Hair-loss is a side effect of this antibiotic.
I disagree with the findings. Last year I took macrobid for 7 days and had hair loss. I finished another round of macrobid and am now starting to experience the same thing. That is what got me looking into the correlation between the two. It should definitely be considered a side effect.
You did not mention it as something you take but if you take any OTC NSAIDS like ibuprofen or aleve-they can cause hair loss. Like another said it could have been anesthesia. Have you changed shampoos or anything. The reason I ask is because everytime I use a certain brand of shampoo my hair falls out in handfuls! It does the same thing to my aunt as well. Just a thought. Be persistant with your Dr. Let him know this is a serious issue to you and is no joking matter. Drs can be so insensitive sometimes but we all say things that later we realize it was rather insensitive!
Macrobid is an antibiotic that is generally given for urinary tract infections. It most likely did not cause the hair loss. My hunch is the anesthesia you were given for your surgery is the culprit. It will most likely stop and grow back, but if you are still concerned talk to another doctor.
Hope this helps,
I too did not find this to be an effect that goes with this medication, one thing I have learned is that what affects one person one way does the next person very differently, I think it would not be a bad idea just to allow the doctor to know what is happening perhaps he will be able to help find the reason for this, I do hope that you find out what is going on and that things improve very soon with best wishes,
I am truly sorry you are experiencing this first of all.
Hair loss is not listed as a side effect of this medication.
Possible list of side effects for future reference:
I srtongly suggest you contact your Dr. tomorrow morning and let him / her know what you are experiencing and what they can do about it.
I hope you find a solution and get well soon.
All the best and take care.
- Macrobid uses and safety info
- Macrobid information for Healthcare Professionals (includes dosage details)
- Side effects of Macrobid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.